Newly Infected / Diagnosed - High Liver Numbers
Mar 25, 2006
Hi, I ve just been diagnosed positive. Since I tested negative for Eliza a few weeks ago and I went through accute infection just recently, my doctor thinks I must have been infected very recently. We have been trying to get me on a cyclosporine trial but my liver enzyme numbers are high (170 and 360). Due to this I am not eligible to get on the trial which I was very excited about. I dont have any kind of hepatitis of syphillis. I dont drink or do drugs and I excercise and eat properly. I am worried and stressed about my liver and future. Do you have any ideas of why these high liver numbers havent come down in 3 weeks? THANKS.
Response from Dr. Wohl
There are many causes of elevated liver enzymes. My main thought is that in your case the high levels may reflect your recent HIV infection. Many more common viral illnesses can cause liver tests to rise for a period and then decline. So, it may well be that over the next few weeks, theset levels will normalize.
My next concern would be that when you acquired HIV, you also picked up something else. Hepatitis A, B and C can all be transmitted sexually and B and C easily with needle sharing. Testing for this takes some expertise which hopefully your doctor has. Other infections such as CMV can also be acquired the same ways as HIV is and cause a hepatitis. This too can be diagnosed.
There are other, non-infectious causes of liver problems that can also be sought but would be less likely if you know that prior to your HIV, your liver tests were fine.
If your liver tests fail to decrease and a thorough evaluation by clinicians well versed in infectious diseases and liver diseases find no cause, a scan of your liver and a liver biopsy may be needed to examine the liver tissue.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- White Bumps After Sucking Penis Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- Is There An Std That Causes Back Pain?
- Chance Of Hiv With Protected Sex
- Does Having Diarrhea Affect Absorption Of HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.